Advertisement

Acta Mathematica Sinica, English Series

, Volume 30, Issue 1, pp 79–90 | Cite as

Gromov hyperbolicity of periodic planar graphs

  • Alicia Cantón
  • Ana Granados
  • Domingo Pestana
  • José Manuel Rodríguez
Article

Abstract

The study of hyperbolic graphs is an interesting topic since the hyperbolicity of a geodesic metric space is equivalent to the hyperbolicity of a graph related to it. The main result in this paper is a very simple characterization of the hyperbolicity of a large class of periodic planar graphs.

Keywords

Planar graphs periodic graphs Gromov hyperbolicity infinite graphs geodesics 

MR(2010) Subject Classification

05C10 05C63 05C75 05A20 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Supplementary material

10114_2013_2370_MOESM1_ESM.tex (51 kb)
Supplementary material, approximately 50.5 KB.

References

  1. [1]
    Alonso, J., Brady, T., Cooper, D., et al.: Notes on word hyperbolic groups. In: Group Theory from a Geometrical Viewpoint, E. Ghys, A. Haefliger, A. Verjovsky Eds., World Scientific, Singapore, 1992Google Scholar
  2. [2]
    Bermudo, S., Rodríguez, J. M., Sigarreta, J. M.: Computing the hyperbolicity constant. Comput. Math. Appl., 62, 4592–4595 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    Bermudo, S., Rodríguez, J. M., Sigarreta, J. M., et al.: Hyperbolicity and complement of graphs. Appl. Math. Lett., 24, 1882–1887 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    Bowditch, B. H.: Notes on Gromov’s hyperbolicity criterion for path-metric spaces. Group theory from a geometrical viewpoint, Trieste, 1990 (ed. E. Ghys, A. Haefliger and A. Verjovsky; World Scientific, River Edge NJ, 1991, 64–167)Google Scholar
  5. [5]
    Brinkmann, G., Koolen J., Moulton, V.: On the hyperbolicity of chordal graphs. Ann. Comb., 5, 61–69 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  6. [6]
    Carballosa, W., Pestana, D., Rodríguez, J. M., et al.: Distortion of the hyperbolicity constant of a graph. Electr. J. Comb., 19, p67 (2012)CrossRefGoogle Scholar
  7. [7]
    Carballosa, W., Rodríguez, J. M., Sigarreta, J. M., et al.: Gromov hyperbolicity of line graphs. Electr. J. Comb., 18, p210 (2011)Google Scholar
  8. [8]
    Chen, B., Yau, S.-T., Yeh, Y.-N.: Graph homotopy and Graham homotopy. Discret. Math., 241, 153–170 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    Chepoi, V., Estellon, B.: Packing and covering δ-hyperbolic spaces by balls. APPROX-RANDOM 2007, 59–73Google Scholar
  10. [10]
    Eppstein, D.: Squarepants in a tree: sum of subtree clustering and hyperbolic pants decomposition. SODA 2007, 29–38Google Scholar
  11. [11]
    Gavoille, C., Ly, O.: Distance labeling in hyperbolic graphs. ISAAC 2005, Volume LNCS 3827, 1071–1079Google Scholar
  12. [12]
    Ghys, E., de la Harpe, P.: Sur les Groupes Hyperboliques d’après Mikhael Gromov, Progress in Mathematics 83, Birkhäuser Boston Inc., Boston, MA, 1990Google Scholar
  13. [13]
    Gromov, M.: Hyperbolic groups. In: Essays in Group Theory, Edited by S. M. Gersten, M. S. R. I. Publ., 8, Springer, 1987, 75–263CrossRefGoogle Scholar
  14. [14]
    Jonckheere, E. A.: Contrôle du traffic sur les réseaux à géométrie hyperbolique-Vers une théorie géométrique de la sécurité l’acheminement de l’information. J. Europ. Syst. Autom., 8, 45–60 (2002)Google Scholar
  15. [15]
    Jonckheere, E., Lohsoonthorn, P.: A hyperbolic geometry approach to multipath routing. In: Proceedings of the 10th Mediterranean Conference on Control and Automation (MED 2002), Lisbon, Portugal, July 2002, FA5-1Google Scholar
  16. [16]
    Jonckheere, E. A., Lohsoonthorn, P.: Geometry of network security. Amer. Control Conf., 6, 976–981 (2004)Google Scholar
  17. [17]
    Krauthgamer, R., Lee, J. R.: Algorithms on negatively curved spaces. FOCS 2006Google Scholar
  18. [18]
    Koolen, J. H., Moulton, V.: Hyperbolic Bridged Graphs. Europ. J. Combin., 23, 683–699 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  19. [19]
    Michel, J., Rodríguez, J. M., Sigarreta, J. M., et al.: Hyperbolicity and parameters of graphs. Ars Comb., Volume C, 43–63 (2011)Google Scholar
  20. [20]
    Oshika, K.: Discrete Groups, AMS Bookstore, Providence, RI, 2002Google Scholar
  21. [21]
    Portilla, A., Rodríguez, J. M., Tourís, E.: Gromov hyperbolicity through decomposition of metric spaces II. J. Geom. Anal., 14, 123–149 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  22. [22]
    Rodríguez, J. M., Sigarreta, J. M., et al., Villeta, M.: On the hyperbolicity constant in graphs. Discret. Math., 311, 211–219 (2011)CrossRefzbMATHGoogle Scholar
  23. [23]
    Rodríguez, J. M., Tourís, E.: Gromov hyperbolicity of Riemann surfaces. Acta Math. Sin., Engl. Series, 23(2), 209–228 (2007)CrossRefzbMATHGoogle Scholar
  24. [24]
    Shavitt, Y., Tankel, T.: On internet embedding in hyperbolic spaces for overlay construction and distance estimation. INFOCOM 2004Google Scholar
  25. [25]
    Tourís, E.: Graphs and Gromov hyperbolicity of non-constant negatively curved surfaces. J. Math. Anal. Appl., 380, 865–881 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  26. [26]
    Wu, Y., Zhang, C.: Chordality and hyperbolicity of a graph. Electr. J. Combin., 18, p43 (2011)Google Scholar

Copyright information

© Institute of Mathematics, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Chinese Mathematical Society and Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  • Alicia Cantón
    • 1
  • Ana Granados
    • 2
  • Domingo Pestana
    • 3
  • José Manuel Rodríguez
    • 3
  1. 1.Departamento de Ciencias Aplicadas a la Ingeniería Naval, ETSINUniversidad Politécnica de MadridMadridSpain
  2. 2.Mathematics DivisionSt. Louis University (Madrid Campus)MadridSpain
  3. 3.Departamento de MatemáticasUniversidad Carlos III de MadridLeganés, MadridSpain

Personalised recommendations